Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 26, NWS La Crosse, WI

February 1, 201410 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Feb 1, 2014, 2:32 PM CST for 10 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 2, 2014, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2014, 2:32 PM CST (20:32 UTC)
In effect from
Feb 2, 2014, 12:00 AM CST
Expired
Feb 2, 2014, 10:00 AM CST
In force
10 hr
Issued by
NWS La Crosse, WI
All 25 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WWUS43 KARX 012032
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
232 PM CST SAT FEB 1 2014

...ANOTHER NIGHT OF VERY COLD WIND CHILLS...

.THE COMBINATION OF LOW TEMPERATURES OF ZERO TO 15 BELOW AND
NORTHWEST WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS IN THE
20 TO 30 BELOW RANGE LATE TONIGHT AND SUNDAY MORNING.

WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN LESS THAN 
30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-020445-
/O.NEW.KARX.WC.Y.0026.140202T0600Z-140202T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
232 PM CST SAT FEB 1 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
SUNDAY. 

* WIND CHILLS WILL FALL INTO 20 TO 30 BELOW RANGE LATE TONIGHT
  AND SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOYNE
6 follow-up statements
767 
WWUS43 KARX 020050
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
650 PM CST SAT FEB 1 2014

...COLD WIND CHILLS RETURNING TO THE UPPER MISSISSIPPI RIVER
VALLEY REGION...

.NORTHWEST WINDS ARE GRADUALLY BRINGING IN COLDER AIR...NOTED BY
WIND CHILLS ALREADY 5 TO 10 BELOW ZERO IN AUSTIN MINNESOTA AND
MEDFORD WISCONSIN AS OF 630 PM. EXPECT WIND CHILLS TO CONTINUE TO
FALL THROUGH THE NIGHT...BOTTOMING OUT BETWEEN 20 AND 30 BELOW
SUNDAY MORNING.

WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-020900-
/O.CON.KARX.WC.Y.0026.140202T0600Z-140202T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
650 PM CST SAT FEB 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST SUNDAY...

* WIND CHILLS WILL DROP THROUGH THE NIGHT...BOTTOMING OUT BETWEEN
  20 AND 30 BELOW ZERO SUNDAY MORNING.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

AJ
733 
WWUS43 KARX 020348
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CST SAT FEB 1 2014

...COLD WIND CHILLS RETURNING TO THE UPPER MISSISSIPPI RIVER
VALLEY REGION...

.NORTHWEST WINDS CONTINUE TO BRING IN COLDER AIR...NOTED BY WIND
CHILLS ALREADY 10 TO 15 BELOW ZERO IN ROCHESTER MINNESOTA AND
MEDFORD WISCONSIN AS OF 930 PM. EXPECT WIND CHILLS TO CONTINUE TO
FALL THROUGH THE NIGHT...BOTTOMING OUT BETWEEN 20 AND 30 BELOW
SUNDAY MORNING.

WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-021200-
/O.CON.KARX.WC.Y.0026.140202T0600Z-140202T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
948 PM CST SAT FEB 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

* WIND CHILLS WILL DROP THROUGH THE NIGHT...BOTTOMING OUT 
  BETWEEN 20 AND 30 BELOW ZERO SUNDAY MORNING. 

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

AJ
709 
WWUS43 KARX 020551
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1151 PM CST SAT FEB 1 2014

...COLD WIND CHILLS RETURNING TO THE UPPER MISSISSIPPI RIVER
VALLEY REGION...

.NORTHWEST WINDS CONTINUE TO BRING IN COLDER AIR...NOTED BY WIND
CHILLS ALREADY 15 TO 20 BELOW ZERO ACROSS MUCH OF SOUTHEAST
MINNESOTA. EXPECT WIND CHILLS TO CONTINUE TO FALL...BOTTOMING OUT
BETWEEN 20 AND 30 BELOW THIS MORNING.

WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-021400-
/O.CON.KARX.WC.Y.0026.140202T0600Z-140202T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
1151 PM CST SAT FEB 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

* WIND CHILLS WILL BOTTOM OUT BETWEEN 20 AND 30 BELOW ZERO THIS
  MORNING. 

* LOCATIONS WEST OF THE MISSISSIPPI RIVER ARE EXPECTED TO SEE A
  LONGER DURATION OF THE COLD WIND CHILLS.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

AJ
195 
WWUS43 KARX 020926
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
326 AM CST SUN FEB 2 2014

...BITTER COLD WIND CHILLS THIS MORNING...

.BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ARE OCCURRING THIS
MORNING OVER PORTIONS OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA.
WIND CHILLS ARE EXPECTED TO FALL TO AROUND 20 BELOW OVER WEST
CENTRAL INTO CENTRAL WISCONSIN. PLAN ON WIND CHILLS IMPROVING
AFTER 9 AM THIS MORNING AS TEMPERATURES WARM INTO THE SINGLE
DIGITS ABOVE ZERO.

WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-021600-
/O.CON.KARX.WC.Y.0026.000000T0000Z-140202T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
326 AM CST SUN FEB 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILLS WILL BOTTOM OUT BETWEEN 20 AND 25 BELOW ZERO THIS
  MORNING.

* LOCATIONS WEST OF THE MISSISSIPPI RIVER ARE EXPECTED TO SEE A 
  LONGER DURATION OF THE COLD WIND CHILLS. 

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WETENKAMP
459 
WWUS43 KARX 021329
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
729 AM CST SUN FEB 2 2014

...BITTER COLD WIND CHILLS THIS MORNING...

.BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO ARE OCCURRING
THIS MORNING. PLAN ON WIND CHILLS IMPROVING AFTER 9 AM AS
TEMPERATURES WARM INTO THE SINGLE DIGITS ABOVE ZERO. 

WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-021600-
/O.CON.KARX.WC.Y.0026.000000T0000Z-140202T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
729 AM CST SUN FEB 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILLS OF 20 AND 25 BELOW ZERO THIS MORNING.

* THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WETENKAMP
108 
WWUS43 KARX 021552
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
952 AM CST SUN FEB 2 2014

...WIND CHILLS IMPROVING...

.ALTHOUGH STILL COLD...WIND CHILL VALUES HAVE CLIMBED THIS MORNING
SO THE ADVISORY WILL END AT 10 AM. MOST AREA WIND CHILLS WILL
CLIMB TO NEAR ZERO TODAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053-021700-
/O.EXP.KARX.WC.Y.0026.000000T0000Z-140202T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
952 AM CST SUN FEB 2 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL VALUES WILL WARM TODAY AND ARE NO LONGER IN THE
ADVISORY LEVEL.

$$

SHEA

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 11:38 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 1, 11:38 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1138 AM CST SAT FEB 1 2014

.UPDATE...
ISSUED AT 1058 AM CST SAT FEB 1 2014

CONDITIONS HAVE IMPROVED ACROSS GRANT COUNTY...WHICH RECEIVED
ABOUT 3 TO 4 INCHES OF SNOW...WITH VISIBILITIES NOW UP AROUND 3 TO
5SM. THE GRANT COUNTY SHERIFF ALSO REPORTS THAT ROADS HAVE BEEN
CLEANED UP AND THAT THERE HAVE NOT BEEN MANY REPORTS OF CARS
SLIDING OFF INTO THE DITCH. WHILE SOME VERY LIGHT SNOW/FLURRIES
WILL CONTINUE TO FALL OVER THE NEXT HOUR OR TWO...AM NOT EXPECTING
ANY FURTHER ACCUMULATIONS OR HAZARDOUS DRIVING CONDITIONS.
THEREFORE...HAVE CANCELLED THE WINTER WEATHER ADVISORY FOR GRANT
COUNTY.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 252 AM CST SAT FEB 1 2014

THE MAIN FORECAST CONCERN IS WITH THE SNOW CHANCES TODAY.

REGIONAL RADARS AND SURFACE OBSERVATIONS INDICATE THE SNOW HAS
SPREAD ACROSS MOST OF IOWA AND IS NOW WORKING INTO THE FAR
SOUTHERN PARTS OF THE FORECAST AREA. MOST MODELS SHOW THIS WORKING
ABOUT AS FAR NORTH AS THE I90 CORRIDOR THROUGH THE MORNING AND
HAVE CONTINUED THE TREND OF SHOWING 70 TO 100 POPS ALONG AND SOUTH
OF I90 THROUGH THE MID MORNING. THE 01.05Z HRRR...01.00Z HI-RES
ARW AND 01.06Z NAM ALL SHOW THE SNOW QUICKLY MOVING OFF TO THE
EAST THROUGH THE LATE MORNING AND EARLY AFTERNOON AND HAVE SPED UP
THE DEPARTURE OF THE SNOW ACCORDINGLY. BY 18Z HAVE MOVED THE
ENTIRE AREA DOWN TO JUST CHANCE POPS AND HAVE ALMOST THE ENTIRE
AREA DRY BY 21Z. THIS LIKELY IS STILL TOO SLOW AND THE NEXT SHIFT
WILL HAVE TO MONITOR THE REAL TIME TRENDS AND ADJUST AS NEEDED.
THE SHORT WAVE TROUGH HELPING TO PRODUCE THE SNOW WILL RAPIDLY
MOVE NORTHEAST FROM ITS CURRENT LOCATION OVER NEBRASKA INTO THE
EASTERN GREAT LAKES TODAY. THIS WILL ALLOW FOR THE RAPID DECREASE
IN FORCING AND DIMINISHING SNOW TRENDS. WITH THE RAPID MOVEMENT OF
THE THIS SYSTEM...HAVE LOWERED THE QPF AND SNOW AMOUNTS FOR THIS
MORNING AND NOW JUST HAVE SOME THREE INCH AMOUNTS IN THE FAR
SOUTHERN SECTIONS OF GRANT COUNTY. IN COORDINATION WITH OTHER
OFFICES...WILL CONTINUE THE WINTER WEATHER ADVISORY BUT FULLY
EXPECT THAT THIS WILL BE CANCELED EARLY WITH THE DEPARTURE OF THE
SNOW.

THE CLOUDS ARE NOT EXPECTED TO CLEAR OUT AS RAPIDLY AS THE SNOW AS
A POSITIVE TILT NORTHERN STREAM LONG WAVE TROUGH MOVES ACROSS THE
UPPER MIDWEST. THIS IS ABOUT ALL THIS TROUGH WILL BE ABLE TO DO AS
RIDGING IN THE LOW LEVELS BUILDS IN UNDERNEATH IT. EVENTUALLY THE
SUBSIDENCE WILL INCREASE THROUGH THE COLUMN AND EXPECT THE CLOUDS
TO START CLEARING OUT THIS EVENING WITH THE ENTIRE AREA MOSTLY
CLEAR BY SUNDAY MORNING. THE REST OF THIS PERIOD LOOKS TO BE QUIET
AS THE AREA OF HIGH PRESSURE MOVES EAST ACROSS THE MIDWEST. WIND
CHILLS WILL BECOME A CONCERN ONCE AGAIN...BUT WHAT IS NEW ABOUT
THAT...AND ADVISORIES WILL MOST LIKELY BE NEEDED FOR PARTS OF THE
AREA FOR TONIGHT INTO SUNDAY MORNING AND SUNDAY NIGHT INTO MONDAY
MORNING.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 252 AM CST SAT FEB 1 2014

THE NEXT CHANCE FOR SOME SNOW WILL COME INTO THE PICTURE FOR
MONDAY NIGHT THROUGH TUESDAY NIGHT. ANOTHER SYSTEM WILL COME OUT
OF THE WEST AND THE MODELS CONTINUE THE TREND OF SHOWING THIS
DIPPING SOUTH OVER NORTHERN MEXICO BEFORE TURNING NORTHEAST. THIS
WILL TAKE THE MAIN SHORT WAVE TROUGH UP THROUGH THE OHIO RIVER
VALLEY. THE MODELS HAVE BEEN HINTING AT THE POSSIBILITY OF
ANOTHER WEAKER SHORT WAVE TROUGH TRACKING NORTH OF THE MAIN WAVE
WHICH HELPS TO EXPLAIN WHY THE MODELS ARE SHOWING THE QPF
EXTENDING SO FAR NORTH DESPITE THE SURFACE LOW TRACKING SOUTHEAST
OF THE OHIO RIVER VALLEY. CONFIDENCE IN THIS SECOND SHORT WAVE AND
THE NORTHERN EXTENT OF THE QPF IS NOT HIGH BUT DID RAISE THE
CHANCES FOR SNOW OVER THE MODEL CONSENSUS GRIDS TUESDAY AND
TUESDAY NIGHT ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA TO
BLEND WITH SURROUNDING OFFICES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1138 AM CST SAT FEB 1 2014

SNOW IS COMING TO AN END FROM WEST TO EAST AS A COLD FRONT MOVES
THROUGH THE REGION. DESPITE THE SENSOR AT LSE NOT SHOWING
IT...DIALING INTO THE OBSERVATION SHOWS THAT VISIBILITY IS 4SM
RIGHT NOW WITH THE SNOW THAT HAS BEEN FALLING SINCE 11AM. EXPECT
ANOTHER HOUR OR LESS OF THIS SNOW BEFORE IT ENDS AND TRACKS TO THE
EAST. SKIES ARE CLEAR BEHIND THE COLD FRONT WHICH IS CURRENTLY
JUST TO THE WEST OF RST IN SOUTH CENTRAL MINNESOTA. WINDS WILL
COME AROUND TO THE NORTHWEST AND BECOME GUSTY FOR A BRIEF PERIOD
INTO THIS EVENING BEFORE A RIDGE OF HIGH PRESSURE MOVES IN AND
HELPS TO BRING THEM BACK DOWN. SKIES WILL REMAIN CLEAR INTO
TOMORROW MORNING AFTER THE FRONT MOVES THROUGH THIS AFTERNOON.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...HALBACH
SHORT TERM...04
LONG TERM...04
AVIATION...HALBACH
Hazardous weather outlook, Feb 1, 4:43 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
443 AM CST SAT FEB 1 2014

MNZ079-086>088-WIZ017-029-032>034-021115-
WABASHA-DODGE-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-
443 AM CST SAT FEB 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL VALUES OF 15 TO 25 BELOW ARE EXPECTED SUNDAY
MORNING...SUNDAY NIGHT...WEDNESDAY MORNING...AND LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING.

MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY INTO TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ094>096-WIZ041>044-053>055-021115-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MOWER-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-CRAWFORD-RICHLAND-
443 AM CST SAT FEB 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS EXPECTED THIS MORNING WITH ACCUMULATIONS OF 1 TO 2
INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL VALUES OF 15 TO 25 BELOW ARE EXPECTED SUNDAY
MORNING...SUNDAY NIGHT...WEDNESDAY MORNING...AND LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING.

MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY INTO TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED TODAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ061-021115-
GRANT-
443 AM CST SAT FEB 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TODAY. SNOW ACCUMULATIONS
OF 1 TO 3 INCHES ARE EXPECTED THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL VALUES OF 15 TO 25 BELOW ARE EXPECTED SUNDAY
MORNING...SUNDAY NIGHT...WEDNESDAY MORNING...AND LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING.

MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY INTO TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED TODAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Local storm report, Feb 1, 9:00 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
900 AM CST SAT FEB 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             GUTTENBERG              42.79N 91.10W
02/01/2014  E3.0 INCH        CLAYTON            IA   PUBLIC

            SNOW DURATION 24 HOURS

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Feb 1, 9:41 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
941 AM CST SAT FEB 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             1 NW SINSINAWA          42.52N 90.54W
02/01/2014  M3.0 INCH        GRANT              WI   COOP OBSERVER

            COOP OBSERVER STATION SINSINAWA /SWAW3/ SNOW
            DURATION 24 HOURS

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Feb 1, 11:46 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 AM CST SAT FEB 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             EDGEWOOD                42.65N 91.40W
02/01/2014  M2.8 INCH        CLAYTON            IA   COOP OBSERVER

            COOP OBSERVER STATION EDGEWOOD /EDGI4/ SNOW
            DURATION 24 HOURS

&&

NWS LA CROSSE WI
IRIS SYSTEM

Nearby

Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.